Florida, 2011

Wildfire in Florida, April 27 to 30, 2011

April 27 to 30, 2011 · NWS JAX · 1 event in 1 county or zone

Dry conditions fueled wildfire growth in northern St. Johns County.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Dry conditions fueled wildfire growth in northern St. Johns County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 27, 12:52 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 27, 12:52 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
152 PM EDT WED APR 27 2011

.SHORT TERM...

FOR THIS EVENING COULD SEE A FEW SHOWERS/STORMS INITIATE ALONG THE
EAST COAST SEA BREEZE AS AREA DESTABILIZES. CLOUDS WILL BEGIN TO
PUSH EAST INTO THE WESTERN PORTION OF THE CWA TONIGHT...ASSOCIATED
WITH A PREFRONTAL TROUGH. THIS TROUGH WILL CROSS THE FORECAST AREA
DURING THE MORNING HOURS THURSDAY...WITH THE POTENTIAL FOR A FEW
STRONGER STORMS. THERE IS A BETTER CHANCE FOR STRONGER STORMS INTO
THE AFTERNOON THURSDAY AS THE COLD FRONT MOVES IN...COUPLED WITH
ANY BOUNDARIES LEFT OVER FROM PREFRONTAL TROUGH...ALONG WITH THE SEA
BREEZE BOUNDARY. THE COLD FRONT THEN PUSHES SOUTHEAST OF THE CWA AFTER
MIDNIGHT...WITH A MUCH DRIER AND MORE STABLE AIRMASS ADVECTING
SOUTHEAST FOR FRIDAY.

&&

.LONG TERM...

WITH A BROAD AREA OF HIGH PRESSURE IN PLACE...DRY WEATHER IS
EXPECTED FOR SATURDAY THROUGH MONDAY. THE RIDGING BREAKS DOWN
MONDAY NIGHT AS LOW PRESSURE SLIDES SOUTHEAST TOWARD THE COAST.
THIS LOW WILL CROSS THE REGION TUESDAY INTO TUESDAY
NIGHT...BRINGING THE POTENTIAL FOR A ROUND OF CONVECTION. HIGH
PRESSURE IS THEN EXPECTED TO BUILD BACK IN FOR THE MIDDLE OF NEXT
WEEK.

&&

.AVIATION...GUSTY SOUTH WINDS WILL CONTINUE UNTIL AFTER SUNSET...
THEN DECREASE TO 5-10 KT OVERNIGHT BEFORE SHIFTING SOUTHWEST AND
BECOMING GUSTY AGAIN AFTER 13Z THURS. TSTMS ARE EXPECTED AHEAD OF
COLD FRONT THURS MORNING...BUT FOR LAST SIX HOURS IN TAFS...HAVE
ADDED ONLY CB AND NOT INCLUDED VCTS. EXPECT MVFR OR EVEN IFR CONDS
IN TSTMS IF THEY DO MOVE OVER TERMINALS.

&&

.MARINE...SOUTH WINDS HAVE INCREASED TO SCEC CONDS AND ARE
BORDERLINE SCA. THE SCA FOR TONIGHT BEGINS AT 22Z AND APPEARS TO
BE GOOD TIMING. SCTD SHOWERS/STORMS WILL MOVE ACRS THE WATERS
THURS AS COLD FRONT PUSHES THROUGH. WINDS ARE FORECAST TO SHIFT TO
NW AROUND MIDNIGHT THURS NIGHT AND MAY BRIEFLY HAVE SCA CONDS
OFFSHORE. ONSHORE FLOW AND DRY CONDS EXPECTED THIS WEEKEND AS HIGH
PRESSURE BUILDS JUST N OF THE WATERS.

&&

.FIRE WEATHER...BREEZY CONDS ARE EXPECTED THURS BUT RH'S WILL BE
WELL ABOVE CRITICAL LIMITS AS COLD FRONT PASSES OVER THE AREA.
EXPECT SCTD SHOWERS/STORMS ALONG WITH AND AHEAD OF THE FRONT. DRIER
AIR MOVES IN FRI-SAT WITH LOW RH'S EXPECTED. HOWEVER WINDS WILL
REMAIN BELOW 15 MPH AND ERC VALUES ARE FORECAST TO BE BELOW 35.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  83  52  82 /  20  60  10   0
SSI  71  83  60  76 /  10  50  20   0
JAX  71  88  60  80 /  10  50  30   0
SGJ  71  88  63  79 /  20  50  40  10
GNV  67  88  59  85 /  10  50  20  10
OCF  69  89  61  86 /  10  50  30  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 AM EDT THURSDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

STRUBLE/TRABERT/PRESNALL
Hazardous weather outlook, Apr 27, 4:12 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 AM EDT WED APR 27 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
512 AM EDT WED APR 27 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...MODERATE RISK OF RIP CURRENTS ALONG THE COAST...

...LAKE WIND ADVISORY IN EFFECT TODAY...

...STRONG TO SEVERE THUNDERSTORMS EXPECTED LATE TONIGHT AND THURSDAY...

.DAY ONE...TODAY AND TONIGHT...

EASTERLY SWELLS WILL CONTINUE TO BRING AN ELEVATED RISK OF RIP
CURRENTS AT AREA BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST
FOR MORE INFORMATION.

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
TO 35 MPH THIS AFTERNOON. A LAKE WIND ADVISORY IS IN EFFECT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE I-95 CORRIDOR AND ST
JOHNS RIVER BASIN SOUTH OF JACKSONVILLE THIS AFTERNOON AND EVENING.

PRE-FRONTAL SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS WILL
PUSH INTO SOUTHEAST GEORGIA LATE TONIGHT TOWARD THE EARLY MORNING
HOURS. THIS WILL MAINLY IMPACT AREAS NORTH AND WEST OF WAYCROSS
WITH POSSIBLE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ON THURSDAY...A PRE-FRONTAL SQUALL LINE AND COLD FRONT WILL TRACK
SOUTHEAST ACROSS THE ENTIRE FORECAST AREA WITH SEVERAL ROUNDS OF
STRONG TO SEVERE THUNDERSTORMS WITH POSSIBLE DAMAGING WINDS AND
LARGE HAIL. THE MAIN IMPACTS WILL BE ACROSS SOUTHEAST GEORGIA
DURING THE MORNING HOURS AND ACROSS NORTHEAST FLORIDA IN THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE TONIGHT AND THROUGH THE
DAY ON THURSDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, St. Johns

When
April 27, 2:45 PM EST to April 30, 11:59 PM EST
Where
St. Johns forecast zone
Reported by
Broadcast Media

Local media relayed that a wildfire burned near 50 acres. The fire originated near the intersection of U.S. Highway 1 and Stratton Road. U.S. Highway 1 was closed in both directions due to the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287858.